Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 22, 2011, 6:43 PM CDT for Cameron County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 22, 2011, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3828 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975
WUUS54 KBRO 222343
SVRBRO
TXC061-230030-
/O.NEW.KBRO.SV.W.0019.110622T2343Z-110623T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMERON COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 730 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING 60 MPH
WINDS...FROM 7 MILES SOUTH OF LA FERIA TO 18 MILES SOUTH OF
BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARRICITOS BY 645 PM CDT.
OLMITO BY 650 PM CDT.
PALM VALLEY BY 655 PM CDT.
HARLINGEN BY 700 PM CDT.
HARLINGEN VALLEY AIRPORT BY 710 PM CDT.
RIO HONDO BY 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
2588 9752 2601 9765 2605 9786 2612 9786
2631 9761 2631 9752 2620 9729 2611 9729
2609 9722 2615 9724 2614 9723 2604 9718
2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 2343Z 230DEG 27KT 2608 9776 2596 9751
2568 9741
$$
CASTILLO2 follow-up statements
008
WWUS54 KBRO 230009
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT WED JUN 22 2011
TXC061-230030-
/O.CON.KBRO.SV.W.0019.000000T0000Z-110623T0030Z/
CAMERON-
709 PM CDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CAMERON COUNTY...
AT 709 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH
OF SAN BENITO TO 10 MILES EAST OF OLMITO TO 16 MILES SOUTHEAST OF
BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANTANA BY 710 PM CDT.
RIO HONDO BY 715 PM CDT.
MONTE GRANDE BY 720 PM CDT.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
2588 9752 2601 9765 2603 9772 2617 9778
2630 9763 2631 9752 2620 9729 2611 9729
2609 9727 2609 9722 2615 9724 2604 9718
2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 0009Z 230DEG 27KT 2621 9759 2609 9734
2581 9724
$$
CASTILLO683
WWUS54 KBRO 230031
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT WED JUN 22 2011
TXC061-230040-
/O.EXP.KBRO.SV.W.0019.000000T0000Z-110623T0030Z/
CAMERON-
731 PM CDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR CAMERON COUNTY HAS EXPIRED...
AT 730 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE LINE OF
THUNDERSTORMS HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...FREQUENT LIGHTNING...AND
GUSTY WINDS WERE STILL POSSIBLE FROM THE LINE OF THUNDERSTORMS.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
2588 9752 2601 9765 2603 9772 2617 9778
2630 9763 2631 9752 2620 9729 2611 9729
2609 9727 2609 9722 2615 9724 2604 9718
2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 0030Z 230DEG 27KT 2631 9746 2619 9721
2591 9711
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 6:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 622 PM CDT WED JUN 22 2011 .DISCUSSION...SEE AVIATION SECTION FOR 00Z TAF DISCUSSION. && .AVIATION...LARGE CLUSTER OF THUNDERSTORMS RAPIDLY APPROACHING THE SOUTHEAST CORNER OF DEEP SOUTH TEXAS RIGHT NOW...AND LIKELY TO AFFECT THE BRO AND HRL AERODROMES DURING THE VERY EARLY PORTION OF THE TAF FORECAST. CONDITIONS WILL CALM OVERNIGHT...WITH LEFTOVER CONVECTION DEBRIS LINGERING OVERHEAD. ANOTHER ROUND OF CONVECTION EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS OF THURSDAY. && .PREV DISCUSSION... /ISSUED 144 PM CDT WED JUN 22 2011/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...OUTFLOW BOUNDARY MOVING DOWN FROM THE NORTH LAST NIGHT ENDED UP CAUSING A BIT OF RUCKUS THIS MORNING...PROVIDING A FOCUS FOR SHOWERS AND TSTORMS ACROSS THE NORTH AND WEST SECTIONS OF DEEP SOUTH TEXAS. SOME STORMS WERE A BIT STRONGER...WITH EMBEDDED SMALL HAIL POSSIBLE...AND SOME RESULTED IN PERIODS OF MODERATE TO HEAVY RAINFALL DUE TO SLOWER MOVEMENT AND DEEP MOISTURE...BUT SEVERE WAS NOT IN THE CARDS AS OF YET...AND HEAVIER RAINS SEEMED SHY OF ANY SERIOUS LOCAL FLOODING. WILL SEE A CONTINUATION OF ACTIVITY THROUGH THIS EVENING AS MOISTURE FLOWS UP FROM THE SOUTH AND REENERGIZES CONVECTION THIS AFTERNOON IN THE LOWER VALLEY. GUIDANCE SUGGESTS THAT TROPICAL MOISTURE WILL CONTINUE TO TAKE ADVANTAGE OF THE WEAKNESS IN THE RIDGE ALOFT AND MOVE UP ON ANTICYCLONIC FLOW AROUND GULF HIGH PRESSURE. LONG TERM /FRIDAY THROUGH TUESDAY/...THE MID LEVEL RIDGE IS EXPECTED TO BEGIN TO BUILD BACK OVER THE REGION AS WE MOVE INTO FRIDAY AND ESPECIALLY INTO THE WEEKEND. THE AREA WILL BEGIN TO DRY BACK OUT AS A RESULT. FRIDAY WILL BRING SOME LINGERING RAIN CHANCES...PRIMARILY FOR THE GULF WATERS AND COASTAL COUNTIES. HOWEVER...ANY ACTIVITY WILL BE RATHER ISOLATED AND LIKELY OCCUR DURING THE PEAK HEATING OF THE DAY. DRY CONDITIONS SHOULD RETURN TO THE AREA BY THE WEEKEND AND INTO EARLY NEXT WEEK. THE AREA WILL SEE A SURFACE HIGH SET UP OVER THE EASTERN GULF OF MEXICO WITH AN AREA OF LOW PRESSURE OVER THE PLAINS STATES...WHICH WILL KEEP SOUTHEASTERLY WINDS OVER DEEP SOUTH TEXAS THROUGH AT LEAST EARLY NEXT WEEK. TEMPERATURES WILL BEGIN TO WARM BACK ABOVE NORMAL AS THE MID LEVEL RIDGE BUILDS OVER THE AREA. HIGH TEMPERATURES ARE EXPECTED TO REACH BY THE WEEKEND INTO THE MID 90S TOWARD THE COAST TO AROUND OR SLIGHTLY ABOVE THE CENTURY MARK TOWARD THE UPPER VALLEY. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO POSSIBLY ONLY UPPER 70S EACH NIGHT THROUGH THE EXTENDED PORTION OF THE FORECAST AS WELL. WITH WARM TEMPERATURES PERSISTING OVER THE AREA...COMBINED WITH HIGH ENOUGH RELATIVE HUMIDITIES...THE HEAT INDICES WILL CONTINUE TO AVERAGE FROM 100 TO 110 DEGREES IN THE PEAK OF THE AFTERNOON EACH DAY THROUGH THE EXTENDED. A COUPLE OF THE MODELS HINT AT THE POSSIBILITY OF ANOTHER AREA OF LOW PRESSURE MOVING INTO THE WESTERN GULF OF MEXICO SOMETIME DURING THE MIDDLE OF NEXT WEEK. THIS COULD BRING ANOTHER SHOT AT RAIN TO PORTIONS OF DEEP SOUTH TEXAS IF IT PANS OUT. HOWEVER...FOR NOW HAVE KEPT A DRY FORECAST TO WAIT FOR MORE MODEL RUNS AND TO SEE SOME RUN TO RUN CONSISTENCY. MARINE...TONIGHT THROUGH THURSDAY NIGHT...LIGHT SOUTHEAST WINDS PREVAIL OFFSHORE AT BUOY 020 WITH SEAS STILL RUNNING AROUND SIX FEET DUE TO SWELLS. WINDS WILL REMAIN MODERATE IN THE SHORT TERM WHILE SEAS WILL SLOWLY DIMINISH. TROPICAL SHOWER AND THUNDERSTORM ACTIVITY SHOULD CONTINUE TO SOME EXTENT THROUGH THURSDAY NIGHT WITH SCATTERED CELLS MOVING UP FROM THE SOUTH AT A MODERATE CLIP OF 10 TO 20 MPH. GUSTY WINDS AND HIGHER SEAS WILL EXIST NEAR ANY STORMS. BRIEF PERIODS OF HEAVY RAINFALL MAY ALSO OCCUR IN STRONGER STORMS. FRIDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE LOWER TEXAS COASTAL WATERS FOR FRIDAY AND MOVING INTO THE WEEKEND. WHILE THERE WILL CONTINUE TO BE SOME SMALL CHANCES OF LINGERING SHOWERS ON FRIDAY...THIS HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS TO RETURN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. WINDS AND SEAS ARE EXPECTED TO BE LOW TO MODERATE THROUGH THIS TIME PERIOD AS THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN SOMEWHAT OVER THE AREA THE NEXT FEW DAYS. WINDS EACH DAY SHOULD AVERAGE AROUND 10 TO 15 KNOTS...WITH A FEW PERIODS OF POSSIBLE SCEC CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. SEAS WILL GENERALLY REMAIN IN THE MODERATE RANGE WITH AN AVERAGE OF 4 TO 6 FEET EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 90 77 91 / 60 20 20 20 BROWNSVILLE 77 92 76 93 / 60 20 20 20 HARLINGEN 76 92 75 94 / 60 20 20 20 MCALLEN 78 95 77 97 / 40 20 20 20 RIO GRANDE CITY 77 97 76 100 / 20 20 10 10 SOUTH PADRE ISLAND 80 87 79 89 / 60 30 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE AVIATION...TOMASELLI-66
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 AM CDT WED JUN 22 2011 TXZ248>257-231100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 532 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. ELEVATED HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE THIS AFTERNOON. HOWEVER...THE DEVELOPMENT OF RAINFALL IN THE AREA WILL ALLOW TEMPERATURES AND HEAT INDICES TO COOL TEMPORARILY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS THE AREA. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE THROUGH THE END OF THE WEEK INTO THE WEEKEND AT THE LOCAL BEACHES. ELEVATED HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE BEGINNING FRIDAY AND LINGERING THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 532 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE LOWER TEXAS COASTAL WATERS. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS THE LOWER TEXAS COASTAL WATERS. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 22, 1:29 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 129 PM CDT WED JUN 22 2011 TXZ250-251-253>257-222030- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 129 PM CDT WED JUN 22 2011 ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON ACROSS EASTERN SECTIONS OF DEEP SOUTH TEXAS... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHWARD OVER THE EASTERN HALF OF DEEP SOUTH TEXAS. DEEP MOISTURE AND SUFFICIENT TURNING OF THE WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE MAY LEAD TO THE DEVELOPMENT OF FUNNEL CLOUDS WITH SOME OF THIS ACTIVITY. ANY FUNNEL CLOUDS WHICH DEVELOP WILL NOT LAST VERY LONG AND ARE NOT EXPECTED TO REACH THE GROUND. IF A FUNNEL CLOUD IS SPOTTED...SEEK SAFETY IN A SECURE BUILDING AWAY FROM WINDOWS. STAY TUNED FOR FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. 54
Local storm report, Jun 22, 2:17 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND GST HARLINGEN 26.20N 97.69W
06/22/2011 M66 MPH CAMERON TX ASOS
ASOS PLATFORM AT VALLEY INTERNATIONAL AIRPORT IN
HARLINGEN MEASURED 66 MPH WIND GUST. CONFIRMED BY
AIRPORT TOWER PERSONNEL.
&&
EVENT NUMBER BRO1100024
TOMASELLISpecial weather statement, Jun 22, 2:31 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 231 PM CDT WED JUN 22 2011 TXZ251-253>257-222145- KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 231 PM CDT WED JUN 22 2011 ...HEAVY THUNDERSTORMS AFFECTING DEEP SOUTH TEXAS... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A LARGE CLUSTER OF HEAVY THUNDERSTORMS IN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY. MOVEMENT OF THESE THUNDERSTORMS IS ERRATIC AND NEARLY STATIONARY AT THIS TIME. RESIDENTS WITHIN CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY CAN EXPECT HEAVY RAINFALL AS THESE THUNDERSTORMS LINGER OVERHEAD AND NEARBY. THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING IN LOW- LYING AND FLOOD-PRONE AREAS...AND PONDING OF WATER ON EXPRESSWAY 77 AND 83. MOTORISTS ARE URGED TO REDUCE SPEED AND DRIVE WITH EXTRA CAUTION ON WET ROADS THROUGH THE NEXT SEVERAL HOURS. RESIDENTS ARE ADVISED TO MONITOR THIS DEVELOPING SITUATION...AS FLOOD ADVISORIES OR FLASH FLOOD WARNINGS ARE POSSIBLE THROUGH THE AFTERNOON HOURS. TOMASELLI
Local storm report, Jun 22, 3:14 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HEAVY RAIN RAYMONDVILLE 26.48N 97.78W
06/22/2011 E3.00 INCH WILLACY TX EMERGENCY MNGR
WILLACY COUNTY EMERGENCY MANAGER REPORTS ALL OF
DOWNTOWN RAYMONDVILLE SHUT DOWN DUE TO 3 TO 4 INCHES OF
STANDING WATER ON ROADS.
&&
EVENT NUMBER BRO1100025
TOMASELLISpecial weather statement, Jun 22, 3:41 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 PM CDT WED JUN 22 2011 TXZ254>257-222130- INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON- 341 PM CDT WED JUN 22 2011 ...STRONG THUNDERSTORMS AND TORRENTIAL RAINS WILL AFFECT MUCH OF CAMERON COUNTY AND EASTERN WILLACY COUNTY... A LINE OF THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT SAN BENITO...HARLINGEN VALLEY AIRPORT...HARLINGEN AND OLMITO...UNTIL 430 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. ISOLATED RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE FOR A FEW LOCATIONS. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! 67
Special weather statement, Jun 22, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 PM CDT WED JUN 22 2011 TXZ251-253>257-230100- HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON-KENEDY- 626 PM CDT WED JUN 22 2011 ...TORRENTIAL RAINS WILL AFFECT SOUTHEAST PORTIONS OF DEEP SOUTH TEXAS... SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL AFFECT MERCEDES...LA FERIA...OLMITO AND WESLACO...UNTIL 800 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:44 PM CDT | Small Craft Advisory | BRO | 7 hr | |
| Jun 22, 2:23 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 37 min |
| Jun 22, 2:46 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 59 min |
| Jun 22, 2:49 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 56 min |
| Jun 22, 2:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 50 min |
| Jun 22, 3:41 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 64 min |
| Jun 22, 3:44 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 61 min |
| Jun 22, 3:59 PM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 22, 4:20 PM CDT | Special Marine Warning | BRO | 22 min | |
| Jun 22, 4:54 PM CDT | Special Marine Warning | BRO | 66 min | |
| Jun 22, 5:46 PM CDT | Special Marine Warning | BRO | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.